Compact Expression for the Directivity of Binomial Array With No Restriction in Element Spacing


Golezani J. J. , Paker S. , Balanis C. A.

IEEE ANTENNAS AND WIRELESS PROPAGATION LETTERS, vol.16, pp.653-656, 2017 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 16
  • Publication Date: 2017
  • Doi Number: 10.1109/lawp.2016.2595107
  • Title of Journal : IEEE ANTENNAS AND WIRELESS PROPAGATION LETTERS
  • Page Numbers: pp.653-656

Abstract

An attractive approach to design antenna arrays with minimum sidelobe level is based on the binomial expansion, and they are referred to as binomial arrays. In fact, binomial arrays with element spacing equal or less than lambda/2 have no minor lobes. However, there are no compact expressions available to obtain the directivity of binomial arrays with no restriction in the element spacing, except when the element spacing is lambda/2. This letter proposes a compact expression for the directivity of the binomial array with no restriction in the element spacing and number of elements. The procedure is based on the properties of the Pascal's triangle. Then, the array factor and directivity of the binomial array are calculated by using the properties of the Fourier transform.